Alert archive / Minnesota / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 41, NWS Duluth, MN

June 6, 2012Cass County, Minnesota

NWS Duluth, MN issued this severe thunderstorm warning at Jun 6, 2012, 5:29 PM CDT for Cass County, Minnesota. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2012, 5:29 PM CDT (22:29 UTC)
Expired
Jun 6, 2012, 6:15 PM CDT
In force
46 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Cass County, MN

The radar

The Duluth radar (KDLH), 150 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 6:05 PM CDTHAIL 1.752 Nw Wabedo, MNLITTLE BOY RESORT AND CAMPGROUND. AT LEAST ONE TREE DOWN. STILL CHECKING OUT PROPERTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 10.5 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2012-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 118 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2012-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
118 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
1013 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

996 
WUUS53 KDLH 062229
SVRDLH
MNC021-062315-
/O.NEW.KDLH.SV.W.0041.120606T2229Z-120606T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
529 PM CDT WED JUN 6 2012

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CASS COUNTY IN NORTH CENTRAL MINNESOTA...

* UNTIL 615 PM CDT

* AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND     
  WIND GUSTS UP TO 50 MPH.  THIS STORM WAS LOCATED NEAR BOY          
  LAKE...OR 34 MILES WEST OF GRAND RAPIDS...AND MOVING SOUTH AT 20   
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  INGUADONA AROUND 540 PM CDT.
  LONGVILLE AROUND 545 PM CDT.
  WOMAN LAKE AND WABEDO AROUND 555 PM CDT.
  PONTORIA AROUND 610 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4682 9398 4682 9448 4715 9439 4716 9402
TIME...MOT...LOC 2228Z 008DEG 18KT 4706 9421
WIND...HAIL <50MPH 1.00IN

$$

BERDES
2 follow-up statements
215 
WWUS53 KDLH 062248
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
548 PM CDT WED JUN 6 2012

MNC021-062315-
/O.CON.KDLH.SV.W.0041.000000T0000Z-120606T2315Z/
CASS MN-
548 PM CDT WED JUN 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL CASS
COUNTY UNTIL 615 PM CDT...

AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR LONGVILLE...OR 35 MILES SOUTHWEST OF GRAND
RAPIDS...MOVING SOUTH AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WOMAN LAKE AROUND 555 PM CDT.
  WABEDO AROUND 600 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4682 9398 4682 9448 4715 9439 4716 9402
TIME...MOT...LOC 2248Z 354DEG 17KT 4697 9419
WIND...HAIL <50MPH 1.00IN

$$

BERDES
329 
WWUS53 KDLH 062256
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
556 PM CDT WED JUN 6 2012

MNC021-062315-
/O.CON.KDLH.SV.W.0041.000000T0000Z-120606T2315Z/
CASS MN-
556 PM CDT WED JUN 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL CASS
COUNTY UNTIL 615 PM CDT...

AT 552 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR WABEDO...OR 37 MILES SOUTHWEST OF GRAND
RAPIDS...MOVING SOUTH AT 20 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL
CASS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4703 9440 4705 9401 4682 9398 4682 9448
TIME...MOT...LOC 2256Z 354DEG 17KT 4693 9418
WIND...HAIL <50MPH 1.00IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:30 PM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jun 6, 3:30 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
330 PM CDT WED JUN 6 2012

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT

AN ELONGATED VORT MAX IN THE NW FLOW WILL REMAIN POSITIONED OVER THE
WRN LAKE SUPERIOR REGION OVERNIGHT...GRADUALLY BECOMING REPLACED BY
H50 RIDING ADVANCING FROM THE DAKOTAS ON THURSDAY. SCATTERED TO
ISOLATED SHRA/TSTMS WILL PERSIST OVERNIGHT...AS WELL AS THURSDAY...
DUE TO ELEVATED DEW POINTS IN THE 50S/PWATS AROUND AN
INCH...COMBINED WITH H85 WAA AND MID LEVEL OMEGA. THESE STORMS WILL
CONTAIN BRIEF HEAVY RAIN...AND POSSIBLE SMALL HAIL. A VERY ISOLATED
STORM MAY CONTAIN SEVERE SIZED HAIL THIS EVENING...MAINLY FROM THE
INTERNATIONAL FALLS AREA...SOUTH THROUGH THE MILLE LACS LAKE AREA
IN THE CORRIDOR OF 60KT 0-6 KM WIND SHEAR AND MAXIMIZED MUCAPE.
THE POSSIBILITY FOR A FEW SEVERE STORMS REMAINS SMALL...BUT
INCREASES THURSDAY AFTRN OVER THE MN ZONES AS NAM BUFR SOUNDINGS
AT KBRD/KINL/KHIB SUGGEST CAPE VALUES INCREASE TO THE 200/250
KJ/KG WITH LI VALUES IN THE NEIGHBORHOOD OF NEGATIVE 5.

THE CHANCE FOR MORE WIDESPREAD RAIN...WITH HEAVIER AMOUNTS
AROUND A HALF INCH...WILL ARRIVE THURSDAY NIGHT FOR THE WESTERN
ZONES AS A CLOSED H85 LOW LIFTS OVER THE WRN DAKOTAS AND SRN
MANITOBA. HAVE INCREASED MINIMUM TEMPS THURSDAY NIGHT DUE TO SRLY
WINDS REMAINING 5-10 KT AND INCREASING H85 TEMPS THROUGH THE
NIGHT.

EXTENDED...FRIDAY THROUGH TUESDAY...
ALL MDLS AGREE THAT SYNOPTIC SCALE WILL EVOLVE INTO A MAJOR
AMPLIFICATION OF UPPER TROF OVER NRN ROCKIES. THIS ALLOWS DOWNSTREAM
RIDGING OVER CWA DURING THE WEEKEND. INITIAL SHORTWAVE TROF/LOW LVL
WAA PATTERN WILL CRUISE ACROSS THE CWA FRIDAY WITHIN INITIAL
BUILDING STAGE OF MID LVL RIDGE. ENOUGH INSTABILITY TO AT LEAST POSE
A POTENTIAL FOR A FEW STRONG STORMS. SFC BDRY WILL DISSIPATE ACROSS
CWA SATURDAY ...BELOW AMPLIFYING MID LVL RIDGE. ALTHOUGH CURRENT
FCST IS DRY...WILL NEED TO MONITOR FOR ISOLATED RW/TRW ALONG OLD BDR
DURING DIURNAL HEATING SATURDAY AFTN. ATTENTION THEN FOCUSES WEST OF
CWA SATURDAY EVENING/SUNDAY AS CYCLOGENESIS OCCURS OVER DAKOTAS
UNDER EJECTING JET MAX ALONG ERN SIDE OF UPPER TROF. VERY
SIGNIFICANT WARM ADVECTION EXPECTED WITH TEMPS/HUMIDITY ABOVE
TYPICAL SEASONAL VALUES SUNDAY. LATEST WIND/MSTR PROFILES SUGGEST
CONSIDERABLE MIXING OCCURS SUNDAY THROUGH LOWEST 5K FEET WITH RESULT
BEING SOME LOWERING OF DEWPOINTS DURING THE AFTN HRS. MAX TEMPS
80S/90S SUNDAY EXCEPT NSHORE WHERE BDRY LYR FLOW OFF LAKE WILL KEEP
COOLER CONDITIONS ESPECIALLY ALONG SHORE OF COOK COUNTY. BEST
GUESSTIMATE OF TIMING OF FROPA WILL BE SUNDAY NIGHT WITH
SHOWERS/STORMS MARCHING EAST AS KINEMATICS INCREASE FROM UPPER
TROUGH MOVEMENT. CLEARING SHOULD BE RAPID MONDAY ACROSS MN
ZONES...WHILE FRNTL PRECIP CONTINUES OVER ERN WIC ZONES. WILL MOST
LIKELY NEED TO SPEED UP PRECIP MONDAY IF LATEST EC IS CLOSER TO
TRUTH. SECONDARY FRONT ARRIVES LATE TUES/EARLY WED WITH POSSIBLE
PRECIP/CLOUDS

.PREV DISCUSSION... /ISSUED 1236 PM CDT WED JUN 6 2012/

AVIATION...18Z TAF ISSUANCE...
RELATIVELY MOIST ATMOSPHERE TODAY WITH DAYTIME HEATING PROVIDING
THE LIFT FOR DEVELOPMENT OF SCT RW/TRW. SHOULD SEE A DIURNAL TREND
TO THIS PATTERN AS WE HAVE SEEN PAST TWO DAYS. VFR CEILINGS
EXPECTED TO PREVAIL. VISIBILITY SHOULD REMAIN VFR EXCEPT IN
HEAVIER SHOWERS WHERE MVFR MAY OCCUR. CONFIDENCE LOW OVERNIGHT
WITH FG/BR POTENTIAL SO HAVE KEPT MENTION BRIEF AND WITHIN MVFR
CATEGORY.

&&

.POINT TEMPS/POPS...
DLH  52  74  59  77 /  20  20  50  50
INL  55  79  62  77 /  30  30  50  50
BRD  59  82  63  81 /  30  30  60  40
HYR  53  80  61  80 /  20  30  40  50
ASX  50  77  58  80 /  20  20  30  50

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...NONE.
&&

SHORT TERM...GRANING
LONG TERM....CANNON
Hazardous weather outlook, Jun 6, 5:05 PM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
505 PM CDT WED JUN 6 2012

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-071100-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
505 PM CDT WED JUN 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE FOUND ACROSS THE
NORTHLAND THROUGH THE NIGHT. A FEW STORMS MAY CONTAIN LARGE HAIL
THIS EVENING...MAINLY FROM THE INTERNATIONAL FALLS AREA...SOUTH
THROUGH THE GRAND RAPIDS TO MILLE LACS LAKE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS WILL PERSIST OVER MUCH OF THE REGION
THURSDAY. A FEW STORMS WILL HAVE THE POTENTIAL TO BECOME STRONG OR
SEVERE IN THE AFTERNOON...MAINLY OVER MINNESOTA.

THERE REMAINS A THREAT OF THUNDERSTORMS THURSDAY NIGHT THROUGH
FRIDAY. THERE IS A BETTER CHANCE FOR STRONG TO SEVERE STORMS SUNDAY
NIGHT.

HEAT INDEX VALUES IN EXCESS OF 90 DEGREES ARE EXPECTED SUNDAY
ACROSS THE NORTHLAND.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

LSZ121-140>148-071100-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
505 PM CDT WED JUN 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN ISOLATED THUNDERSTORM IS POSSIBLE OVER LAKE SUPERIOR TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND THURSDAY
NIGHT. THERE IS A BETTER CHANCE FOR STRONG TO SEVERE STORMS SUNDAY
NIGHT.

GRANING

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Jun 6, 3:12 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
312 PM CDT WED JUN 6 2012

WIZ001-002-062030-
BAYFIELD-DOUGLAS-
312 PM CDT WED JUN 6 2012

...STRONG STORM BETWEEN BRULE AND IRON RIVER...

AT 307 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES EAST OF BRULE. THIS STORM WAS NEARLY
STATIONARY.

THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...OCCASIONAL
CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS...

* THE THUNDERSTORM WILL IMPACT BRULE AND IRON RIVER THROUGH 345 PM...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER
INDOORS UNTIL THIS STORM HAS PASSED.

LAT...LON 4636 9128 4634 9142 4632 9164 4658 9164
      4660 9138

GRANING
Special weather statement, Jun 6, 3:46 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
346 PM CDT WED JUN 6 2012

MNZ038-WIZ001-002-006>008-062145-
BAYFIELD-BURNETT-DOUGLAS-PINE-SAWYER-WASHBURN-
346 PM CDT WED JUN 6 2012

...LINE OF STRONG STORMS AFFECTING NORTHWEST WISCONSIN AND PINE
COUNTY MN...

AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF
IRON RIVER TO 7 MILES NORTHWEST OF GRANTSBURG...MOVING EAST AT 10
MPH.

THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP
TO 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS.

LOCATIONS IMPACTED THROUGH 5 PM INCLUDE...
  SAINT CROIX FLOWAGE...                      MINONG FLOWAGE...
  UPPER EAU CLAIRE LAKE...                    YELLOWLAKE...
  WEBSTER...            WEBB LAKE...          WASCOTT...
  GRANTSBURG...         GORDON...             DANBURY...
  BRANSTAD...           ALPHA...              RIVERSIDE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4567 9289 4573 9288 4573 9301 4614 9302
      4671 9131 4613 9097 4572 9226 4572 9252
      4565 9252 4564 9254 4564 9288

BERDES
Local storm report, Jun 6, 3:48 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
348 PM CDT WED JUN 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     HAIL             IRON RIVER              46.56N 91.41W
06/06/2012  E0.75 INCH       BAYFIELD           WI   TRAINED SPOTTER

            ACCUMULATING AMOUNTS OF PEA TO DIME SIZED HAIL

&&

GRANING
Special weather statement, Jun 6, 3:49 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
349 PM CDT WED JUN 6 2012

MNZ018-025-026-062130-
NORTH CASS-NORTH ITASCA-SOUTH ITASCA-
349 PM CDT WED JUN 6 2012

...STRONG THUNDERSTORMS AFFECTING NORTHWEST ITASCA AND NORTHERN CASS
COUNTIES...

AT 345 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DIXON LAKE...MOVING SOUTH AT 15 MPH.

THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY
DOWNPOURS.

LOCATIONS IMPACTED INCLUDE...
  CUT FOOT SIOUX LAKE...                      SUGAR LAKE...
  LAKE WINNIBIGOSHISH...                      SIX MILE LAKE...
  PORTAGE LAKE...       SCHLEY...             BENA...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4723 9400 4723 9441 4764 9441 4765 9407

BERDES
Special weather statement, Jun 6, 4:23 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
423 PM CDT WED JUN 6 2012

WIZ002-003-008-062215-
ASHLAND-BAYFIELD-SAWYER-
423 PM CDT WED JUN 6 2012

...STRONG THUNDERSTORMS OVER SOUTHEAST BAYFIELD AND WEST CENTRAL
ASHLAND COUNTIES...

AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEARLY STATIONARY 9 MILES SOUTH OF SANBORN.

THIS STORM IS CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP TO
30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS.

LOCATIONS IMPACTED INCLUDE...
  CLAM LAKE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4615 9065 4610 9097 4641 9114 4645 9081

BERDES
Special weather statement, Jun 6, 4:47 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
447 PM CDT WED JUN 6 2012

MNZ025-062230-
NORTH CASS-
447 PM CDT WED JUN 6 2012

...STRONG THUNDERSTORMS OVER NORTHERN CASS COUNTY...

AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FEDERAL DAM...MOVING SOUTH AT 20 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY
DOWNPOURS.

* THE THUNDERSTORM WILL BE NEAR...
  BOY RIVER BY 510 PM...
  TOBIQUE BY 520 PM...
  BREVIK BY 525 PM...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4706 9395 4702 9442 4736 9445 4739 9406

BERDES

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 8:55 AM CDTSpecial Weather StatementDLH35 min
Jun 6, 10:00 AM CDTSpecial Weather StatementDLH45 min
Jun 6, 11:14 AM CDTSpecial Weather StatementDLHSaint Louis46 min
Jun 6, 11:52 AM CDTSpecial Weather StatementDLHSaint Louis23 min
Jun 6, 12:22 PM CDTSpecial Weather StatementDLHSaint Louis23 min
Jun 6, 1:38 PM CDTSpecial Weather StatementDLHItasca37 min
Jun 6, 1:52 PM CDTSpecial Weather StatementDLHItasca23 min
Jun 6, 2:23 PM CDTSpecial Weather StatementDLHPine37 min
Jun 6, 2:27 PM CDTSpecial Weather StatementDLHItasca33 min
Jun 6, 2:57 PM CDTSpecial Weather StatementDLHItasca33 min
Jun 6, 3:01 PM CDTSpecial Weather StatementDLHCook29 min
Jun 6, 3:46 PM CDTSpecial Weather StatementDLHPine59 min
Jun 6, 3:49 PM CDTSpecial Weather StatementDLHItasca41 min
Jun 6, 4:04 PM CDTSevere Thunderstorm WarningDLHCass, Itasca41 min
Jun 6, 4:47 PM CDTSpecial Weather StatementDLHCass43 min
Jun 6, 4:54 PM CDTSevere Thunderstorm WarningDLHCass36 min
Jun 6, 5:40 PM CDTSpecial Weather StatementDLHKoochiching50 min
Jun 6, 6:07 PM CDTSevere Thunderstorm WarningDLHCass, Crow Wing53 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.